Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 34, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 9, 2007, 11:59 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 11:59 AM HST (21:59 UTC)
- Expired
- Jul 10, 2007, 6:37 PM HST
- In force
- 31 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 092159 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1159 AM HST MON JUL 9 2007 ...GUSTY WINDS AT THE SUMMITS... .A JET STREAM ASSOCIATED WITH AN UPPER TROUGH OVER THE MAIN HAWAIIAN ISLANDS HAS INCREASED WINDS ABOVE ADVISORY THRESHOLD AT THE BIG ISLAND SUMMITS. WINDS AT HALEAKALA SUMMIT ON MAUI ARE INCREASING AND MAY REACH ADVISORY LEVEL SOON. HIZ022-028-101100- /O.NEW.PHFO.WI.Y.0034.070709T2159Z-070710T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1159 AM HST MON JUL 9 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. BIG ISLAND SUMMIT OBSERVATORIES REPORT WINDS IN EXCESS OF 30 MPH. WINDS AT HALEAKALA SUMMIT ARE IN THE MID 20S...BUT ARE INCREASING. THIS ADVISORY MAY NEED TO BE EXTENDED IF THE JET STREAM ASSOCIATED WITH THE UPPER TROUGH LINGERS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
3 follow-up statements
000 WWHW70 PHFO 101350 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST TUE JUL 10 2007 HIZ022-028-110300- /O.EXT.PHFO.WI.Y.0034.000000T0000Z-070711T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 350 AM HST TUE JUL 10 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO CONTINUE AT THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TOUR BUSES. USE EXTRA CAUTION. $$ R BALLARD
000 WWHW70 PHFO 110143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST TUE JUL 10 2007 HIZ028-110245- /O.CAN.PHFO.WI.Y.0034.000000T0000Z-070711T0400Z/ BIG ISLAND SUMMITS- 342 PM HST TUE JUL 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE SUMMITS OF THE BIG ISLAND. WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL AND WILL REMAIN SO. $$ HIZ022-111445- /O.EXT.PHFO.WI.Y.0034.000000T0000Z-070712T0400Z/ HALEAKALA SUMMIT- 342 PM HST TUE JUL 10 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... GUSTY WINDS CONTINUE TO BLOW AT THE SUMMIT THIS AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY AFTERNOON. THUS THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TOUR BUSES. USE EXTRA CAUTION WHEN DRIVING THROUGH THE AFFECTED AREA. $$
000 WWHW70 PHFO 110437 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 637 PM HST TUE JUL 10 2007 HIZ022-110545- /O.CAN.PHFO.WI.Y.0034.000000T0000Z-070712T0400Z/ HALEAKALA SUMMIT- 637 PM HST TUE JUL 10 2007 ...WIND ADVISORY IS CANCELLED... WIND OBSERVATIONS AT THE HALEAKALA SUMMIT SHOW WINDS HAVE FALLEN BELOW 30 MPH. SINCE WE DO NOT EXPECT WINDS TO INCREASE AGAIN IN THE NEAR FUTURE...THE WIND ADVISORY IS CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 9, 10:00 AM HST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 9, 10:00 AM HST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON JUL 9 2007 .SYNOPSIS...TRADE WIND WEATHER WILL CONTINUE ACROSS THE MAIN HAWAIIAN ISLANDS AS HIGH PRESSURE PERSISTS TO OUR NORTH. WINDS WILL DECREASE SLIGHTLY TOWARDS THE WEEKEND AS THE RIDGE SETTLES SOUTH OF 30N. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...MAINLY AT NIGHT AND DURING THE MORNING HOURS. TOTAL RAINFALL WILL BE LIGHT. && .DISCUSSION...A 1029 MB HIGH NEAR 39N140W...FAR NORTHEAST OF THE MAIN HAWAIIAN ISLANDS...HAS AN ASSOCIATED RIDGE WHICH EXTENDS THROUGH 30N160W AND 28N180. THIS SUBTROPICAL RIDGE WILL CONTINUE TO BE THE DOMINANT FEATURE IN HAWAII WEATHER THROUGH THE NEXT SEVEN DAYS. GFS SHOWS THE MAIN HIGH WITHIN THE RIDGE WILL SHIFT WESTWARD ALONG THE RIDGE AS A TROUGH FARTHER TO THE NORTH LIFTS OUT. HOWEVER...GFS NOW ALSO SHOWS THE RIDGE WILL SETTLE JUST SOUTH OF 30N TOWARDS THE WEEKEND...RESULTING IN A SLIGHT DECREASE IN TRADE WINDS THURSDAY AND THEREAFTER. THE BELT OF STRONGER TRADES FORECAST FOR THE ISLANDS WILL ACTUALLY NOW BE SOUTH OF THE ISLANDS. A VAST AREA OF BROKEN TO OVERCAST STABLE LOW CLOUDS EXTENDS EAST FROM THE MAIN ISLANDS ALL THE WAY TO THE MAINLAND. CLOUD TOPS WITHIN THIS AREA ARE SLIGHTLY COOLER WEST OF 150W. RADAR SHOWS ISOLATED LIGHT TO MODERATE SHOWERS ACROSS MOST WINDWARD AREAS. SCATTERED SHOWER COVERAGE IS NOTED ACROSS WINDWARD PORTIONS OF OAHU. WE EXPECT THE WESTERN EDGE OF THIS CLOUD AREA WILL RETREAT EASTWARD AS THE DAY WEARS ON...SLIGHTLY DECREASING CLOUD AND SHOWER COVERAGE. THIS CLOUD AREA SHOULD SPREAD BACK WESTWARD TOWARDS THE ISLANDS AT NIGHT. OVERNIGHT SOUNDINGS SHOW WE HAVE A MOIST BOUNDARY LAYER UP TO ABOUT 5600 FEET WITH 800 TO 1000 J/KG OF CONVECTIVE ENERGY. LIFTED INDICES ARE IN THE MINUS 2 TO MINUS 3 RANGE...SO THE ATMOSPHERE CAN DEFINITELY SUPPORT SHOWERS. WE WILL BE UNDER THE INFLUENCE OF WEAK TROUGHING ALOFT SO SHOWER INTENSITY MAY BE MODERATE AT TIMES. HOWEVER...WE LACK THE BIG WINTERTIME DYNAMICS NEEDED FOR HEAVY SHOWERS. WE EXPECT THE TRADE WIND DISTRIBUTION OF CLOUDS AND SHOWERS TO CONTINUE THROUGH THE WEEK...WITH BOTH FAVORING WINDWARD AND MAUKA AREAS. SHOWERS MAY BE MODERATE AT TIMES...BUT TOTAL RAINFALL WILL STILL BE LIGHT. && .MARINE...OVERNIGHT SCATTEROMETER DATA SHOWS WE HAVE 25 KNOT WINDS IN THE ALENUIHAHA CHANNEL. MARINE ZONE GRIDS HAVE BEEN CHANGED TO REFLECT STRONGER WINDS THROUGH WEDNESDAY...FOLLOWED BY LIGHTER WINDS THURSDAY AND THEREAFTER. SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR WATERS SOUTH OF THE BIG ISLAND AND FOR THE ALENUIHAHA AND PAILOLO CHANNELS THROUGH WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WATERS SOUTH OF THE BIG ISLAND AND FOR THE PAILOLO AND ALENUIHAHA CHANNELS THROUGH WEDNESDAY. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.